Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 88, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at May 26, 2016, 2:42 PM CDT for Saline County, Seward County, Nebraska. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2016, 2:42 PM CDT (19:42 UTC)
- Expired
- May 26, 2016, 3:15 PM CDT
- In force
- 33 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Saline County, NE, Seward County, NE
The radar
The Omaha radar (KOAX), 103 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 1:53 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 7.7 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1783 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -107 m²/s²
- 0-3 km storm-relative helicity
- -78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
317
WUUS53 KOAX 261942
SVROAX
NEC151-159-262015-
/O.NEW.KOAX.SV.W.0088.160526T1942Z-160526T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
242 PM CDT THU MAY 26 2016
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN SALINE COUNTY IN SOUTHEASTERN NEBRASKA...
SOUTHWESTERN SEWARD COUNTY IN SOUTHEASTERN NEBRASKA...
* UNTIL 315 PM CDT
* AT 241 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR EXETER...OR
20 MILES SOUTHEAST OF YORK...MOVING NORTHEAST AT 35 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
FRIEND...BEAVER CROSSING AND CORDOVA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTHEASTERN
NEBRASKA.
LAT...LON 4081 9737 4082 9717 4060 9721 4055 9737
TIME...MOT...LOC 1941Z 221DEG 29KT 4062 9739
HAIL...1.50IN
WIND...60MPH
$$
DERGAN1 follow-up statement
061
WWUS53 KOAX 261956
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
256 PM CDT THU MAY 26 2016
NEC151-159-262015-
/O.CON.KOAX.SV.W.0088.000000T0000Z-160526T2015Z/
SALINE NE-SEWARD NE-
256 PM CDT THU MAY 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR NORTHWESTERN SALINE AND SOUTHWESTERN SEWARD COUNTIES...
AT 255 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FRIEND...OR 21
MILES SOUTHEAST OF YORK...MOVING NORTHEAST AT 25 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
FRIEND...BEAVER CROSSING AND CORDOVA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTHEASTERN
NEBRASKA.
LAT...LON 4081 9737 4082 9717 4060 9721 4055 9737
TIME...MOT...LOC 1955Z 212DEG 21KT 4063 9733
HAIL...1.50IN
WIND...60MPH
$$
DERGANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:23 PM CDT, 19 minutes earlier.
Area forecast discussion, May 26, 2:23 PM CDT, 19 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
223 PM CDT THU MAY 26 2016
.SHORT TERM...(tonight through Sunday)
Issued at 220 PM CDT Thu May 26 2016
Warm front was located across northeast Kansas at 19z with a large
area of convection blooming on either side of the front. Periods
of thunderstorms are expected through most of the period as upper
trough over the southern Rockies this afternoon lifts across the
plains region toward the upper Midwest through Saturday. There
looks to be a brief break in the stormy pattern late Saturday
night into Sunday behind the trough but additional storms return
by Monday.
Flash flood watch will cover parts of southeast Nebraska and
southwest Iowa near the warm front through tonight with potential
for several rounds of thunderstorms and heavy rain.
.LONG TERM...(Sunday night through Thursday)
Issued at 220 PM CDT Thu May 26 2016
Upper pattern becomes more amplified again in the extended period
with more storm chances into at least Wednesday although ECMWF is
a bit quicker with drier conditions by Tuesday night compared to
the GFS.
&&
.AVIATION...(18Z TAFS for KOMA...KLNK...KOFK through 18Z Friday)
Issued at 1250 PM CDT Thu May 26 2016
Showers and thunderstorms will begin to pop up across the region
this afTernoon. Storms could begin in KLNK as early at 19Z and
move into KOMA and KOFK later this afternoon and evening. Showers
and thunderstorms will continue well into the overnight hours
before clearing and potentially allowing light fog to develop
early Friday morning.
&&
.OAX Watches/Warnings/Advisories...
NE...Flash Flood Watch through Friday morning for NEZ066-068-078-
088>093.
IA...Flash Flood Watch through Friday morning for IAZ090-091.
&&
SHORT TERM...Fobert
LONG TERM...Fobert
AVIATION...KGHazardous weather outlook, May 26, 11:59 AM CDT, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1159 AM CDT THU MAY 26 2016 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-270700- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 1159 AM CDT THU MAY 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS AN ENHANCED RISK OF SEVERE WEATHER TODAY AND TONIGHT ACROSS MUCH OF THE REGION...ESPECIALLY ACROSS SOUTHERN NEBRASKA. A WARM FRONT WILL LIFT NORTHWARD INTO THE AREA TODAY. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE FRONTAL BOUNDARY BEGINNING EARLY THIS AFTERNOON...THEN LIFTING NORTH THROUGH THE AREA OVERNIGHT. ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE TODAY...INCLUDING DAMAGING WINDS...VERY LARGE HAIL UP TO GOLF BALL SIZE OR LARGER...AND EVEN TORNADOES IF STORMS ARE ABLE TO DEVELOP DIRECTLY ON OR SOUTH OF THE WARM FRONT. SOME STORMS COULD PRODUCE VERY HEAVY RAINFALL AS WELL...ESPECIALLY SOUTH OF INTERSTATE 80. STORM CHANCES BEGIN TO DIMINISH AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORM CHANCES REMAIN IN THE FORECAST JUST ABOUT EVERY DAY THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED ACROSS PORTIONS OF THE AREA TODAY AND TONIGHT.
In the hours before
Local storm report, May 26, 2:37 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
237 PM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0234 PM HAIL 2 E DENTON 40.74N 96.81W
05/26/2016 E1.00 INCH LANCASTER NE STORM CHASER
56TH STREET AND DENTON
&&
PEARSONThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 8:13 PM CDT | Severe Thunderstorm Warning | OAX | Knox | 32 min |
| May 25, 8:42 PM CDT | Severe Thunderstorm Warning | OAX | Knox | 33 min |
| May 25, 9:10 PM CDT | Severe Thunderstorm Warning | OAX | Cedar, Knox | 35 min |
| May 25, 9:36 PM CDT | Severe Thunderstorm Warning | OAX | Cedar, Knox | 24 min |
| May 25, 9:54 PM CDT | Special Weather Statement | OAX | Pierce | 36 min |
| May 25, 9:56 PM CDT | Severe Thunderstorm Warning | OAX | Cedar | 34 min |
| May 25, 9:59 PM CDT | Severe Thunderstorm Warning | OAX | Cedar, Knox, Pierce | 31 min |
| May 25, 10:27 PM CDT | Severe Thunderstorm Warning | OAX | Cedar, Knox, Pierce, Wayne | 33 min |
| May 25, 10:42 PM CDT | Special Weather Statement | OAX | Lancaster | 48 min |
| May 25, 10:44 PM CDT | Special Weather Statement | OAX | Richardson | 31 min |
| May 25, 10:52 PM CDT | Special Weather Statement | OAX | Boone | 38 min |
| May 25, 10:55 PM CDT | Severe Thunderstorm Warning | OAX | Cedar, Wayne | 35 min |
| May 25, 11:18 PM CDT | Special Weather Statement | OAX | Boone | 27 min |
| May 25, 11:27 PM CDT | Severe Thunderstorm Warning | OAX | Cedar, Wayne | 33 min |
| May 25, 11:36 PM CDT | Special Weather Statement | OAX | Platte | 39 min |
| May 25, 11:42 PM CDT | Severe Thunderstorm Warning | OAX | Madison, Platte | 33 min |
| May 25, 11:57 PM CDT | Severe Thunderstorm Warning | OAX | Wayne | 33 min |
| May 26, 12:06 AM CDT | Special Weather Statement | OAX | Butler, Colfax, Dodge, Saunders, Seward | 39 min |
| May 26, 12:12 AM CDT | Special Weather Statement | OAX | Stanton | 33 min |
| May 26, 12:36 AM CDT | Special Weather Statement | OAX | Lancaster | 24 min |
| May 26, 12:40 AM CDT | Special Weather Statement | OAX | Burt, Cuming, Dodge, Douglas, Sarpy, Washington | 35 min |
| May 26, 12:49 AM CDT | Severe Thunderstorm Warning | OAX | Dodge, Douglas, Saunders, Washington | 26 min |
| May 26, 12:54 AM CDT | Special Weather Statement | OAX | Thurston | 51 min |
| May 26, 12:58 AM CDT | Severe Thunderstorm Warning | OAX | Burt, Dodge, Washington | 32 min |
| May 26, 1:07 AM CDT | Severe Thunderstorm Warning | OAX | Douglas, Washington | 23 min |
| May 26, 1:19 AM CDT | Severe Thunderstorm Warning | OAX | Burt | 26 min |
| May 26, 1:22 AM CDT | Severe Thunderstorm Warning | OAX | Burt, Thurston | 23 min |
| May 26, 1:22 PM CDT | Flash Flood Watch | OAX | Cass, Gage, Jefferson, Johnson, Lancaster, Nemaha and 4 more | 14 hr |
| May 26, 1:50 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster, Saline | 25 min |
| May 26, 2:14 PM CDT | Severe Thunderstorm Warning | OAX | Otoe | 31 min |
| May 26, 2:15 PM CDT | Severe Thunderstorm Warning | OAX | Saline, Seward | 30 min |
| May 26, 2:19 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster, Saline, Seward | 26 min |
| May 26, 3:09 PM CDT | Severe Thunderstorm Warning | OAX | Saline | 36 min |
| May 26, 3:10 PM CDT | Flash Flood Warning | OAX | Lancaster | 5 hr |
| May 26, 3:13 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Lancaster, Saline | 32 min |
| May 26, 3:17 PM CDT | Flash Flood Warning | OAX | Saline, Seward | 3 hr |
| May 26, 3:39 PM CDT | Tornado Warning | OAX | Gage, Lancaster | 25 min |
| May 26, 3:42 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster, Saline | 33 min |
| May 26, 3:50 PM CDT | Flash Flood Warning | OAX | Gage, Lancaster, Saline | 3 hr |
| May 26, 3:50 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Otoe | 25 min |
| May 26, 4:03 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Lancaster | 27 min |
| May 26, 4:11 PM CDT | Flash Flood Warning | OAX | Cass, Otoe | 3 hr |
| May 26, 4:27 PM CDT | Severe Thunderstorm Warning | OAX | Johnson, Otoe | 33 min |
| May 26, 4:32 PM CDT | Special Weather Statement | OAX | Gage, Jefferson | 43 min |
| May 26, 4:40 PM CDT | Tornado Warning | OAX | Johnson, Nemaha, Otoe | 35 min |
| May 26, 4:45 PM CDT | Flash Flood Warning | OAX | Cass, Lancaster, Otoe | 3 hr |
| May 26, 5:04 PM CDT | Flash Flood Warning | OAX | Otoe | 3 hr |
| May 26, 5:10 PM CDT | Tornado Warning | OAX | Nemaha, Otoe | 23 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.